Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 23, 2004, 4:29 PM CDT for Throckmorton County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 23, 2004, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Throckmorton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
885 WUUS54 KSJT 232129 SVRSJT TXC447-232230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 429 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF THROCKMORTON * UNTIL 530 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED FROM 8 MILES NORTH OF THROCKMORTON TO 27 MILES SOUTHWEST OF THROCKMORTON...OR FROM 8 MILES NORTH OF THROCKMORTON TO 15 MILES EAST OF STAMFORD... AND MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... THROCKMORTON BY 450 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3328 9932 3297 9948 3296 9914 3324 9890 $$ 27/BRAZZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:08 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 23, 1:08 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT FRI APR 23 2004 .SHORT TERM...BRIEF AS WILL BE GOING INTO SEVERE WEATHER OPERATIONS SHORTLY WITH DRYLINE STORMS FIRING UP ALREADY. BIGGEST THREAT FOR SEVERE WEATHER WILL BE FROM SAN ANGELO NORTHEAST TO BAIRD. AS THE COLD FRONT PROGRESSES TO THE SOUTH...ANTICIPATE THAT THE ACTIVITY WILL BECOME MORE OF A HEAVY RAIN EVENT IN THE LATE EVENING INTO THE OVERNIGHT. STILL ANTICIPATE POST FRONTAL ACTIVITY TO CONTINUE THROUGH TOMORROW INTO EARLY TOMORROW NIGHT. STILL WILL BE FAIRLY COOL TOMORROW WITH CLOUDS AND PRECIP. ALREADY UNDER A TORNADO WATCH TIL 6 PM...AND WILL CONTINUE TO WATCH THROUGH THE EVENING. THINKING NOW IS THAT THE BEST SEVERE WEATHER THREAT WILL BE FROM 3 TO 9 PM. && .LONG TERM... DID NOT MAKE MUCH CHANGE TO THE EXTENDED FORECAST TODAY. DID LOWER POPS FOR MUCH OF THE PERIOD IN THE EXTENDED AND IT DID RECONFIGURE THE MENTIONABLE POPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 68 56 73 / 80 70 40 0 SAN ANGELO 60 70 57 75 / 80 70 40 10 JUNCTION 65 73 60 74 / 80 80 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 6 PM FOR ALL BUT THE SOUTHERN SIX COUNTIES. . && 27/BRAZZELL
Hazardous weather outlook, Apr 23, 1:05 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT FRI APR 23 2004 SPOTTER ACTIVATION WILL BE LIKELY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 241800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-MCCULLOCH TX-NOLAN TX-RUNNELS TX- SAN SABA TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM SAN ANGELO TO BROWNWOOD THIS AFTERNOON THROUGH THIS EVENING. AS A SLOW MOVING COLD FRONT WILL INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. HAZARDOUS IS ANTICIPATED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TXZ076>078-168>170-241800- CROCKETT TX-KIMBLE TX-MASON TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A SLOW MOVING COLD FRONT INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH. HAZARDOUS WEATHER IS POSSIBILE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 23, 2:52 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0249 PM TORNADO 2 S HASKELL 33.13N 99.73W
04/23/2004 HASKELL TX BROADCAST MEDIA
&&
BRAZZELLLocal storm report, Apr 23, 3:18 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 E HASKELL 33.16N 99.68W
04/23/2004 1.75 INCH HASKELL TX AIRPLANE PILOT
&&
BRAZZELLLocal storm report, Apr 23, 3:19 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 E HASKELL 33.16N 99.73W
04/23/2004 1.75 INCH HASKELL TX BROADCAST MEDIA
&&
BRAZZELLLocal storm report, Apr 23, 3:21 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 E HASKELL 33.16N 99.65W
04/23/2004 2.75 INCH HASKELL TX BROADCAST MEDIA
&&
BRAZZELLLocal storm report, Apr 23, 3:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO W THROCKMORTON 33.18N 99.18W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
&&
BRAZZELLLocal storm report, Apr 23, 4:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
401 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO 7 W THROCKMORTON 33.18N 99.30W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 56 min |
| Apr 23, 2:24 PM CDT | Tornado Warning | SJT | Haskell | 66 min |
| Apr 23, 3:25 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 23, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 63 min |
| Apr 23, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 52 min |
| Apr 23, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 81 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 78 min |
| Apr 23, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 65 min |
| Apr 23, 5:19 PM CDT | Flash Flood Warning | SJT | Fisher | 116 min |
| Apr 23, 5:34 PM CDT | Flash Flood Warning | SJT | Shackelford, Throckmorton | 116 min |
| Apr 23, 5:45 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Apr 23, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 53 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 65 min |
| Apr 23, 6:04 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
| Apr 23, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 76 min |
| Apr 23, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 61 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.